Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 263, NWS Fort Worth, TX

June 27, 2016Tarrant County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 27, 2016, 7:20 PM CDT for Tarrant County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2016, 7:20 PM CDT (00:20 UTC)
Expired
Jun 27, 2016, 8:00 PM CDT
In force
40 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Tarrant County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 18 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.3 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2016-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1138 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2016-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1138 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
2020 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

456 
WUUS54 KFWD 280020
SVRFWD
TXC439-280100-
/O.NEW.KFWD.SV.W.0263.160628T0020Z-160628T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
720 PM CDT MON JUN 27 2016

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN TARRANT COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 800 PM CDT

* AT 720 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER RIVER OAKS...
  AND IS NEARLY STATIONARY.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  EDGECLIFF AROUND 735 PM CDT. 
  EDGECLIFF VILLAGE AROUND 755 PM CDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE WESTOVER
HILLS.

THIS INCLUDES THE FOLLOWING INTERSTATES...
 INTERSTATE 35W BETWEEN MILE MARKERS 40 AND 57.
 INTERSTATE 20 BETWEEN MILE MARKERS 426 AND 436.
 INTERSTATE 30 BETWEEN MILE MARKERS 4 AND 15.
 INTERSTATE 820 BETWEEN MILE MARKERS 1 AND 17.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION GET INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING CAN KILL.

HEAVY RAINFALL IS OCCURRING WITH THIS STORM AND MAY LEAD TO FLASH
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3259 9751 3283 9751 3285 9731 3258 9732
TIME...MOT...LOC 0020Z 256DEG 2KT 3276 9738 

HAIL...<.75IN
WIND...60MPH
 
$$

30
1 follow-up statement
544 
WWUS54 KFWD 280054
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
754 PM CDT MON JUN 27 2016

TXC439-280104-
/O.EXP.KFWD.SV.W.0263.000000T0000Z-160628T0100Z/
TARRANT TX-
754 PM CDT MON JUN 27 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN TARRANT COUNTY
WILL EXPIRE AT 800 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER
GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3259 9751 3283 9751 3285 9731 3258 9732
TIME...MOT...LOC 0053Z 256DEG 2KT 3276 9738 

$$

30

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:20 PM CDT, 4 hours earlier.

Area forecast discussion, Jun 27, 3:20 PM CDT, 4 hours before
Area Forecast Discussion
National Weather Service Fort Worth TX
320 PM CDT MON JUN 27 2016

.DISCUSSION...
Afternoon satellite imagery depicts a weakening yet persistent
TUTT low spinning across the Permian Basin and new convection
developing along a surface pre-frontal trough draped from
northeast Arkansas through North Texas. The main concern with
this forecast is the next 24-36 hours as this pre-frontal trough
and eventually a weak front impact our sensible weather.

Scattered thunderstorms have developed this afternoon and should
continue to increase in coverage through the early evening. Areas
along an axis of low-level convergence have seen towering cumulus
develop late this afternoon with the aid of diurnal heating.
Locations with high PWs of up to 1.9 inches, especially along and
north of I-20, continue to be the most favorable locations for
thunderstorms over the next few hours. Most of the area is also
uncapped, so it will not take much in the way of forcing to
initiate new convection. Even with the weak convergence along the
pre-frontal trough has been sufficient to generate fairly
substantial coverage in our northeast zones so far. Lightning of
course will be a hazard with any convection through the rest of
the evening. However, slow or borderline nonexistent storm
motions at 5 kts or less will mean that flooding is also a threat
from any of the heavy rain-producing thunderstorms.

The actual front, which appears to be draped through parts of
central OK and southern MO, will become increasingly diffuse as it
nears the area overnight and Tuesday morning. Such a weak, ill-
defined boundary should struggle to initiate much convection
especially with little to no support aloft and without the aid of
daytime heating. However, a few showers and possibly a
thunderstorm cannot be ruled out along the front early Tuesday
morning across parts of North TX including the Red River area. The
better chances will come on Tuesday afternoon where weak
convergence along the front will combine with daytime heating to
initiate additional scattered thunderstorms with the highest
coverage expected across Central TX. Lightning and localized
flooding will again be the primary concerns on Tuesday. Gusty
winds will be possible with thunderstorms as well but Theta-e
differences from the surface to mid levels will only be around
20-25K which should preclude a significant microburst threat.
Showers and storms should taper off from north to south by
Tuesday night.

The remainder of the week is expected to be hot and mostly dry.
The upper ridge, which has redeveloped across the Four Corners
region, will drift eastward and become centered over TX by the
end of the week. This will leave us positioned in northwest flow
aloft at times, which means we will need to keep an eye on MCS
activity across the Central Plains especially on Thursday and
Friday. However, steering flow aloft is progged to be weak, around
10 kts or so, and the better LLJ support seems to be located
northwest of our area. This may fuel MCS events in OK through the
end of the week, but have not seen much support that would allow
for these systems to be sustained into North TX. Have cautiously
removed PoPs for the end of week with the exception of Friday
along the Red River, although depending on model trends these may
be able to be removed in the near future.

The final forecast concern is the heat for the upcoming weekend
and early next week. With the upper ridge dominating our weather,
temperatures should climb to their highest values yet this year.
The century mark will be attainable at both DFW and Waco on
Sunday and Monday and potentially even on Saturday. In addition,
dewpoints in the upper 60s to near 70 will yield afternoon heat
indices around 105 Saturday through Monday. With many outdoor
events expected for Independence Day, heat headlines may be
needed for the upcoming weekend.

-Stalley

&&

.AVIATION...
/ISSUED 1224 PM CDT MON JUN 27 2016/
Metroplex TAF sites...Light west to southwest winds will become
light and variable this afternoon before becoming easterly around
5 knots by 00z. Winds will become north or northeast around 5
knots by 12z Tuesday. Isolated to scattered showers are expected
to develop this afternoon and most of this activity should
dissipate around sunset. Have just placed VCTS in the TAFs at
this time and will update if/when needed. Scattered showers and
thunderstorms are possible again Tuesday, but for now have just
placed VCSH starting at 12z.

Waco...South winds around 5 knots will become southeast this
evening and become north at 5 knots or less by 12z Tuesday.
There is a slight chance of afternoon/early evening thunderstorms
but the chances are not high enough to warrant a VCSH/VCTS at
this time. Isolated to scattered showers/thunderstorms are expected
again on Tuesday but since the best chances will be after 18z have
not included a VCTS at this time.

58

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    78  95  77  96  78 /  30  30  10  10  10
Waco                77  93  76  95  76 /  20  40  20  10  10
Paris               74  92  72  94  72 /  30  30  10  10  10
Denton              74  93  72  94  73 /  30  30  10  10  10
McKinney            74  92  72  94  74 /  30  30  10  10  10
Dallas              79  95  78  97  79 /  30  30  10  10  10
Terrell             75  93  73  95  74 /  30  30  10  10  10
Corsicana           77  94  76  95  75 /  20  30  20  10  10
Temple              75  93  75  94  73 /  10  40  20  10  10
Mineral Wells       74  93  73  94  71 /  20  30  10  10  10

&&

.FWD Watches/Warnings/Advisories...
None.
&&

58/77
Hazardous weather outlook, Jun 27, 3:18 PM CDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
318 PM CDT MON JUN 27 2016

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-281200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
318 PM CDT MON JUN 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS.

.DAY ONE...TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS ACROSS MOST OF NORTH AND
CENTRAL TEXAS THROUGH TONIGHT WITH THE BEST CHANCES BEING
NORTHEAST OF A LINE FROM JACKSBORO TO ATHENS THIS EVENING. THE
MAIN HAZARDS WILL BE FROM LIGHTNING AND FROM HEAVY RAIN THAT
COULD LEAD TO SOME STREET AND STREAM FLOODING. WIND GUSTS OVER 40
MPH WILL BE POSSIBLE WITH A FEW OF THESE STORMS THROUGH SUNSET.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THERE IS A CHANCE FOR THUNDERSTORMS ACROSS ALL OF NORTH AND
CENTRAL TEXAS ON TUESDAY AND TUESDAY NIGHT. THE THREAT FOR SEVERE
WEATHER IS LOW...BUT CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 40
MPH AND HEAVY RAIN WILL BE HAZARDS.

THERE WILL BE LOW CHANCES OF THUNDERSTORMS FRIDAY NORTH OF THE
I-20 CORRIDOR.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 27, 5:34 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
534 PM CDT MON JUN 27 2016

TXZ119-272300-
DALLAS TX-
534 PM CDT MON JUN 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DALLAS COUNTY UNTIL 600
PM CDT...

AT 534 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
UNIVERSITY PARK. THIS STORM WAS NEARLY STATIONARY.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DALLAS...GARLAND...IRVING...GRAND PRAIRIE...MESQUITE...CARROLLTON...
RICHARDSON...ROWLETT...COPPELL...FARMERS BRANCH...BALCH SPRINGS...
UNIVERSITY PARK...SACHSE...ADDISON...HIGHLAND PARK...COCKRELL HILL...
SUNNYVALE AND BUCKINGHAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3299 9695 3298 9657 3274 9661 3274 9698
TIME...MOT...LOC 2234Z 042DEG 4KT 3290 9681

30
Special weather statement, Jun 27, 6:03 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
603 PM CDT MON JUN 27 2016

TXZ119-272330-
DALLAS TX-
603 PM CDT MON JUN 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DALLAS COUNTY UNTIL
630 PM CDT...

AT 603 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
HIGHLAND PARK. THIS STORM WAS NEARLY STATIONARY.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DALLAS...GARLAND...IRVING...GRAND PRAIRIE...CARROLLTON...RICHARDSON...
COPPELL...FARMERS BRANCH...UNIVERSITY PARK...ADDISON...HIGHLAND PARK...
COCKRELL HILL AND BUCKINGHAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3296 9696 3295 9667 3271 9668 3272 9697
TIME...MOT...LOC 2303Z 024DEG 3KT 3281 9680

30
Special weather statement, Jun 27, 6:28 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
628 PM CDT MON JUN 27 2016

TXZ100-280015-
YOUNG TX-
628 PM CDT MON JUN 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN YOUNG COUNTY UNTIL 715
PM CDT...

AT 628 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES EAST OF OLNEY...MOVING NORTHEAST AT 5 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
OLNEY AND NEWCASTLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3340 9895 3340 9842 3316 9843 3317 9895
TIME...MOT...LOC 2328Z 214DEG 6KT 3332 9862

30
Special weather statement, Jun 27, 6:43 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
643 PM CDT MON JUN 27 2016

TXZ118-280030-
TARRANT TX-
643 PM CDT MON JUN 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR TARRANT COUNTY UNTIL 730 PM
CDT...

AT 641 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR WATAUGA, AND ANOTHER STRONG STORM OVER ARLINGTON. THESE STORMS
ARE NEARLY STATIONARY.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
FORT WORTH...ARLINGTON...GRAND PRAIRIE...MANSFIELD...EULESS...BEDFORD...
GRAPEVINE...HALTOM CITY...KELLER...COPPELL...HURST...SOUTHLAKE...WATAUGA...
COLLEYVILLE...SAGINAW...FOREST HILL...AZLE...RICHLAND HILLS...RIVER OAKS
AND KENNEDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING.  SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3298 9703 3255 9704 3255 9725 3290 9755
      3299 9754
TIME...MOT...LOC 2341Z 294DEG 3KT 3289 9730

30

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 7:12 PM CDTAreal Flood AdvisoryFWDTarrant2 hr
Jun 27, 7:38 PM CDTFlash Flood WarningFWDTarrant3 hr
Jun 27, 8:05 PM CDTRiver Flood WarningFWDDallas36 hr
Jun 28, 12:51 PM CDTSpecial Weather StatementFWDHenderson24 min
Jun 28, 2:04 PM CDTSpecial Weather StatementFWDKaufman26 min
Jun 28, 2:20 PM CDTSpecial Weather StatementFWDLeon40 min
Jun 28, 2:37 PM CDTSpecial Weather StatementFWDMilam38 min
Jun 28, 2:39 PM CDTSpecial Weather StatementFWDLeon36 min
Jun 28, 2:50 PM CDTSevere Thunderstorm WarningFWDFalls, Milam37 min
Jun 28, 2:56 PM CDTAreal Flood AdvisoryFWDLeon, Limestone, Robertson3 hr
Jun 28, 3:11 PM CDTSpecial Weather StatementFWDCoryell34 min
Jun 28, 3:19 PM CDTSpecial Weather StatementFWDLeon26 min
Jun 28, 3:25 PM CDTSpecial Weather StatementFWDLampasas50 min
Jun 28, 3:32 PM CDTSpecial Weather StatementFWDMilam28 min
Jun 28, 3:50 PM CDTSevere Thunderstorm WarningFWDBell30 min
Jun 28, 4:12 PM CDTSpecial Weather StatementFWDBell33 min
Jun 28, 4:24 PM CDTSpecial Weather StatementFWDCoryell36 min
Jun 28, 4:29 PM CDTSpecial Weather StatementFWDBosque31 min
Jun 28, 4:41 PM CDTSpecial Weather StatementFWDBosque34 min
Jun 28, 4:51 PM CDTAreal Flood AdvisoryFWDBosque114 min
Jun 28, 5:00 PM CDTAreal Flood AdvisoryFWDBell, Coryell3 hr
Jun 28, 6:28 PM CDTSpecial Weather StatementFWDTarrant32 min
Jun 28, 6:51 PM CDTSpecial Weather StatementFWDJohnson, Somervell39 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.